Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 32, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at May 22, 2001, 8:39 AM EDT for Roane County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2001, 8:39 AM EDT (12:39 UTC)
- Expired
- May 22, 2001, 11:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Roane County, WV
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 0.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 221239
FFWRLX
WVC087-221545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
839 AM EDT TUE MAY 22 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ROANE COUNTY IN WEST VIRGINIA...
* UNTIL 1145 AM EDT...
* AT 834 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY
RAIN 13 MILES SOUTHWEST OF SPENCER...MOVING NORTHEAST AT 30 MPH.
.
<<CALL TO ACTION>> DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3871 8154 3877 8152 3890 8152 3895 8146
3890 8137 3891 8127 3875 8118 3866 8117
3863 8111 3858 ?8111 3853 8119 3855 8147
3865 8154What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 22, 7:03 AM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 22, 7:03 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
703 AM EDT TUE MAY 22 2001
LEADING EDGE OF SHOWERS AND THUNDERSTORMS MOVING RAPIDLY
NORTHEASTWARD. WILL REMOVE TIMING OF ONSET RW/TRW IN NORTHEAST
COUNTIES. REST OF FORECAST LOOKS ON TRACK. CONTINUE FFA.
.RLX...
WV...FLASH FLOOD WATCH TODAY FOR ZONES WVZ005>011...
WVZ013>020...WVZ024>040...WVZ046>047.
VA...FLASH FLOOD WATCH TODAY FOR ZONES VAZ003>004.
KY...FLASH IFLOOD WATCH TODAY FOR ZONES
KYZ101>103...KYZ105.
OH...FLASH FLOOD WATCH TODAY FOR ZONES
OHZ066>067...OHZ075>076...OHZ083>087.
.END/NMBIn the hours before
Special weather statement, May 22, 5:00 AM EDT, 3 hours 39 minutes before
VAZ003-004-WVZ010-011-015>020-024>040-046-047-221600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 500 AM EDT TUE MAY 22 2001 ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY... A SLOW MOVING COLD FRONT WILL MOVE EASTWARD ACROSS OUR REGION TODAY...BRINGING TRAINING SHOWERS AND THUNDERSTORMS WITH IT. UNSTABLE AND HUMID AIR WILL LINGER OVER OUR REGION AHEAD OF THE FRONT. AS A RESULT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS CENTRAL WEST VIRGINIA...EASTWARD INTO THE WEST VIRGINIA MOUNTAINS...AS WELL AS BUCHANAN AND DICKENSON COUNTIES IN SOUTHWEST VIRGINIA. BOTH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE TODAY. DUE TO THE ADDITIONAL THREAT OF HEAVY RAINFALL...A FLASH FLOOD WATCH IS IN EFFECT FOR TODAY. .END/NMB
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:06 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Roane | 39 min |
| May 21, 8:27 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Gilmer | 33 min |
| May 21, 8:43 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas, Webster | 47 min |
| May 22, 8:32 AM EDT | Flash Flood Warning | RLX | Kanawha | 3 hr |
| May 22, 8:36 AM EDT | Flash Flood Warning | RLX | Lincoln | 3 hr |
| May 22, 9:28 AM EDT | Flash Flood Warning | RLX | Boone, Logan, McDowell, Mingo, Raleigh, Wyoming | 3 hr |
| May 22, 1:59 PM EDT | Flash Flood Warning | RLX | Boone, Kanawha, Lincoln, Logan | 2 hr |
| May 22, 2:20 PM EDT | Flash Flood Warning | RLX | McDowell, Raleigh, Roane, Wyoming | 100 min |
| May 22, 3:18 PM EDT | Flash Flood Warning | RLX | Clay | 57 min |
| May 22, 3:45 PM EDT | Flash Flood Warning | RLX | Gilmer | 30 min |
| May 22, 4:26 PM EDT | Flash Flood Warning | RLX | Pocahontas | 94 min |
Nearby
Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.